Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2007, 3:01 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2007, 3:01 PM CDT (20:01 UTC)
- Expired
- May 11, 2007, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, MS, Harrison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:31 PM CDT | HAIL 1.25 | Kiln, MS | REPORT FROM HANCOCK COUNTY EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 112001 SVRLIX MSC045-047-112100- /O.NEW.KLIX.SV.W.0046.070511T2001Z-070511T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 301 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF DIAMONDHEAD... HARRISON COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 400 PM CDT * AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DIAMONDHEAD...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIAMONDHEAD BY 325 PM CDT... KILN BY 350 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3033 8920 3051 8920 3053 8956 3029 8958 $$
1 follow-up statement
000 WWUS54 KLIX 112023 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 322 PM CDT FRI MAY 11 2007 MSC045-047-112100- /O.CON.KLIX.SV.W.0046.000000T0000Z-070511T2100Z/ HANCOCK MS-HARRISON MS- 322 PM CDT FRI MAY 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR HARRISON AND HANCOCK COUNTIES... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR DIAMONDHEAD...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KILN BY 350 PM CDT... HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED NEAR DELISLE AT 303 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3033 8920 3051 8920 3053 8956 3029 8958 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:04 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 11, 11:04 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1104 AM CDT FRI MAY 11 2007 .CONVECTIVE UPDATE... WILL NOT BE MAKING ANY CHANGES TO CURRENT FORECAST PACKAGE. THE REFRESHER ON THE HAZARDOUS WEATHER OUTLOOK WILL MENTION STRONG THUNDERSTORMS BUT NOT QUITE SEVERE...IN LIMITED COVERAGE. SEVERAL PROS AND CONS TO POTENTIAL TODAY. UPPER LOW OVER THE NORTHWEST GULF IS PROVIDING A COLD POOL OF SORTS ALOFT AND A 100+KT JET STREAK ACROSS THE MIDDLE GULF. LOW LEVEL MOISTURE IS ADEQUATE BUT NOT TERRIBLY DEEP. PRECIPITABLE WATER VALUES AROUND 1.1-1.3 ARE IN RANGE FOR PREFERRED SATURATION THICKNESSES OF 567DM FOR MAY. MODELS SHOW A LARGE DIVERGENCE FEATURE DEVELOPING OVER THE AREA BUT LOW LEVEL CONVERGENCE IS WEAK. IT MAY NEED THE SUPPORT OF SEA AND LAKE BREEZE WINDS TO FORM THE CONVERGENCE NEEDED FOR FORCING ALONG A SUBTLE SURFACE PRESSURE TROUGH NEAR THE LA-MS STATE LINE BELOW MCCOMB. THIS WOULD MEAN AN ONSET PROBABLY 2 PM OR LATER. THIS AREA IS FAIRLY CLOUD FREE AND ADJACENT TO AN EXTENSIVE CLOUD DECK TO THE SOUTHWEST...PROVIDING SOME DIFFERENTIAL HEATING INTO THE AFTERNOON. VERY SLOW STORM MOTIONS CAN SEND MUCH MOISTURE AND CLOUD POLLUTION ALOFT THAT SHUTS DOWN ANY PERPETUATION BY MID TO LATE AFTERNOON. RICKS INDEX OUTPUT USING 332K LIFT FROM MOST UNSTABLE LIFT AT 987MB YIELDS A POP 53 PERCENT...PRECIP 2.91 INCHES...POTENTIAL PCPN 5.72 INCHES FOR TEMP BELOW 72F. RICKS INDEX 126 GIVES A 16 PERCENT CHANCE OF SEVERE WITH CONVECTIVE GUSTS 46 KT /41-51KT/...FORECAST HAIL SIZE 0.44 INCHES /PEA/ WITH A VIL OF 56. THE ARKANSAS METHOD VIL OF THE DAY IS 49. TOR THREAT IS EF0 AND WATERSPOUTS POSSIBLE. HAIL-VIL SHOWS A 59 VIL NEEDED FOR PENNY HAIL. DOWNBURST CHECKLIST SHOWS A MODERATE RISK OF DOWNBURST WINDS ASSUMING CAPE VALUES GREATER THAN 2000 J/KG. BOTTOM LINE IS ANTICIPATING SCATTERED SLOW MOVING THUNDERSTORMS TO DEVELOP ALONG WEAK SURFACE TROUGH NORTH OF LAKE PONTCHARTRAIN ONCE LAKE BREEZE KICKS IN. CONVECTIVE INTIATION TEMP IS AROUND 84F...CLOSE TO FORECAST MAX TEMPS THIS AFTERNOON. STRONG TO MARGINAL SEVERE WITH RICKS INDEX OUTPUT AS BASIS AND IN AGREEMENT WITH SEE TEXT COMMENTS OF STORM PREDICTION CENTER. AS UPPER LEVELS MOISTEN...EXPECTING CONVECTION TO TRANSITION TO HIGH BASED STRATIFORM WITH EXTENSIVE CLOUD COVER IN COLD POOL SIMILAR TO A WARM TOPPED MCS. THEREFORE...PRIMARY THREAT OF CONVECTIVE IMPACTS WILL BE A SMALL WINDOW FROM INITIATION TO TOPSIDE SATURATION... MAINLY BETWEEN 2 AND 5 PM. HWO OUT SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... MCB 86 61 86 63 / 30 20 20 30 BTR 84 64 86 65 / 30 20 20 30 MSY 84 66 86 67 / 30 20 10 20 GPT 85 64 87 66 / 30 20 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, May 11, 11:12 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CDT FRI MAY 11 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120300- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1112 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP IN THE DAYTIME HEATING BY MID-AFTERNOON TODAY...PRIMARILY NORTH AND WEST OF THE LOUISIANA TIDAL LAKES INTO SOUTHWEST MISSISSIPPI. THE PRIMARY THREAT WILL BE LOCALIZED DOWNBURST WINDS GUSTS NEAR 50 MPH AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS THAT MAY FORM BETWEEN 2 PM AND 5 PM. DUE TO SLOW MOVING NATURE OF ANY STORMS...LOCALLY HEAVY RAINFALL MAY PRODUCE SOME PONDING OF WATER AND ISOLATED ACCUMULATIONS OF 3 TO 5 INCHES OF RAINFALL. DUE TO THE LIMITED EXTENT OF COVERAGE...A WIDESPREAD SEVERE OR FLOOD THREAT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY AND LATE WEDNESDAY INTO THURSDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED TODAY. HOWEVER ONE OR TWO STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER SERVICE IF HIGH WINDS OR HAIL IS REPORTED THIS AFTERNOON. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 32 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 31 min |
| May 11, 4:07 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 23 min |
| May 11, 4:22 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 38 min |
| May 11, 4:27 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 33 min |
| May 11, 4:54 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.